Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 155, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 14, 2003, 5:51 AM CDT for Fannin County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2003, 5:51 AM CDT (10:51 UTC)
- Expired
- May 14, 2003, 6:15 AM CDT
- In force
- 24 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Fannin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 156 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 4:05 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3069 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 17.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 141051 SVRFTW TXC147-141115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 550 AM CDT WED MAY 14 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FANNIN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 615 AM CDT * AT 550 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 11 MILES WEST OF BONHAM...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BONHAM AROUND 605 AM CDT HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. LAT...LON 3370 9635 3337 9635 3342 9587 3380 9586 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:30 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 14, 3:30 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 330 AM CDT WED MAY 14 2003 .UPDATED PUBLIC DISCUSSION... SEVERE THUNDERSTORMS ACROSS SOUTHERN OKLAHOMA WILL LIKELY MOVE INTO THE RED RIVER COUNTIES OF NORTH TEXAS BETWEEN 400 AND 500 AM. THESE STORMS HAVE A HISTORY OF PRODUCING HAIL BIGGER THAN BASEBALLS. 59 EVEN THOUGH AVN KEEPS UPPER SYSTEM MOVING IN FROM THE SOUTHWEST FURTHER NORTH THAN MESO ETA...STILL APPEARS TO BE ACTIVE WEATHER PATTERN FOR NORTH TEXAS TODAY THROUGH FRIDAY. CURRENTLY NORTHWEST FLOW STORMS IN OKLAHOMA DEVELOPING SOUTHWARD TO THE RED RIVER. STORMS WILL CONTINUE TO DEVELOP AND SPREAD SOUTHEAST INTO THE RED RIVER COUNTIES FOR THE NEXT FEW HOURS. MODELS BRING A WEAK BOUNDARY THROUGH NORTH TEXAS EARLY TONIGHT...BUT DO NOT THINK IT WILL GET THIS FAR SOUTH. STILL LOOKS LIKE ANOTHER NORTHWEST FLOW EVENT TONIGHT ACROSS OKLAHOMA AND NORTH TEXAS. RAIN CHANCES WILL BE THE BEST ON FRIDAY AS STRONG SURFACE LOW DEVELOPS IN WEST TEXAS AND MOVES EAST NORTHEAST INTO OKLAHOMA....WITH THE DRY LINE TRAILING TO THE SOUTHWEST. AT THIS TIME IT DOES NOT APPEAR THE CAP WILL BE AS STRONG AS WITH LAST WEEKS SYSTEM...SO THERE MAY BE A SIGNIFICANT SEVERE WEATHER THREAT ACROSS NORTH TEXAS FRIDAY AFTERNOON AND NIGHT. WEEKEND LOOKS GOOD AS UPPER LOW MOVES EAST OF AREA AND DRIER AND SOMEWHAT COOLER SPREADS INTO NORTH TEXAS. FCSTID = 59 DFW 86 73 88 73 / 30 40 30 30 ACT 88 72 89 73 / 20 20 20 10 PRX 85 67 86 68 / 50 50 30 30 DTO 86 68 88 69 / 50 50 30 30 TKI 86 69 87 70 / 50 50 30 30 DAL 86 71 88 71 / 30 40 30 30 TRL 86 71 88 71 / 30 40 30 30 CRS 87 71 89 72 / 20 20 20 20 TPL 90 72 90 74 / 20 20 10 10 .FWD... TX...NONE.
Hazardous weather outlook, May 14, 5:00 AM CDT, 51 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 500 AM CDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH LATE MORNING...GENERALLY ALONG AND EAST OF A MUENSTER...ARLINGTON... CORSICANA LINE. VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREATS. THERE WILL BE AN ADDITIONAL SLIGHT RISK OF SEVERE WEATHER ACROSS ALL OF NORTH TEXAS LATER THIS AFTERNOON AND EVENING...AS THUNDERSTORMS REDEVELOP IN THE MOIST AND UNSTABLE AIRMASS EAST OF THE DRYLINE. VERY LARGE HAIL AND DAMAGING WINDS WILL ONCE AGAIN BE THE MAIN SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN... A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER NORTH TEXAS THROUGH FRIDAY WITH THUNDERSTORMS POSSIBLE EACH DAY. THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS EACH DAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS MORNING ALONG AND EAST OF A MUENSTER...ARLINGTON...CORSICANA LINE. SPOTTER ACTIVATION MAY ALSO BE NECESSARY AGAIN THIS AFTERNOON ACROSS ALL OF NORTH TEXAS. 65/DD
In the hours before
Local storm report, May 14, 5:24 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
524 AM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0514 AM CALLISBURG TX 2.75 INCH HAIL
05/14/03 COOKE REPORTED BY EMERGENCY
MANAGEMENT IN EASTERN COOKE
COUNTYLocal storm report, May 14, 5:25 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
525 AM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0519 AM WHITESBORO TX 2.75 INCH HAIL
05/14/03 GRAYSON REPORTED BY EMERGENCY
MANAGEMENTThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 4:32 AM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 58 min |
| May 14, 5:31 AM CDT | Severe Thunderstorm Warning | FWD | Grayson | 44 min |
| May 14, 7:33 AM CDT | Severe Thunderstorm Warning | FWD | Lamar | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.